MAUDE Adverse Event Report: DEPUY MITEK ANTEROMEDIAL FEMORAL AIMER 6.5MM; MITEK ARTHROSCOPIC INSTRUMENTS

DEPUY MITEK ANTEROMEDIAL FEMORAL AIMER 6.5MM; MITEK ARTHROSCOPIC INSTRUMENTS
Catalog Number 254686
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint device was received and evaluated.Visual inspection revealed the device was extremely worn.Visual examination of the distal end of the device under magnification revealed some scratches and nicks at the edge of the inner pass.Due to the observed nicks, the complaint of metal shavings can be confirmed.This reusable device is about eight years old and has possibly seen heavy use in the field.Potential root causes for the observed damage include wear of the device or use with a pin which was slightly bent.Review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the records reviewed.Review of the depuy synthes mitek complaints system revealed no other complaints of any type for this lot of (b)(4) devices released to distribution in 2009.At this time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.
 
Event or Problem Description
The sales rep reported via phone that the customer's anteromedial femoral aimer left metal shavings in the patient during an acl procedure.The metal shavings were removed from the patient and the case was completed with the device.There were no patient consequences or delays.The device is being returned.

Brand Name
ANTEROMEDIAL FEMORAL AIMER 6.5MM
Common Device Name
MITEK ARTHROSCOPIC INSTRUMENTS
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key6672316
Report Number1221934-2017-10324
Device Sequence Number1080361
Product Code LXH
UDI-Device Identifier10886705013678
UDI-Public(01)10886705013678(10)0902
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2017
Report Date (Section F) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254686
Device Lot Number0902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2017
Event Location Hospital
Date Report to Manufacturer06/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2017
Initial Report FDA Received Date06/27/2017
Patient Sequence Number1